Value-at-Risk-efficient portfolios for class of super- and sub-exponentially decaying assets return distributions
Yannick Malevergne and
Didier Sornette
Post-Print from HAL
Abstract:
Using a family of modified Weibull distributions encompassing both sub-exponentials and super-exponentials to parametrize the marginal distributions of asset returns and their multivariate generalizations with Gaussian copulas, we offer exact formulae for the tails of the distribution P(S) of returns S of a portfolio of arbitrary composition of these assets. We find that the tail of P(S) is also asymptotically a modified Weibull distribution with a characteristic scale χ function of the asset weights with different functional forms depending on the super- or sub-exponential behaviour of the marginals and on the strength of the dependence between the assets. We then treat in detail the problem of risk minimization using the Value-at-Risk and expected shortfall which are shown to be (asymptotically) equivalent in this framework.
Date: 2004-01-01
References: Add references at CitEc
Citations: View citations in EconPapers (6)
Published in Quantitative Finance, 2004, 4 (1), pp.17-36 P
There are no downloads for this item, see the EconPapers FAQ for hints about obtaining it.
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:hal:journl:hal-02312887
Access Statistics for this paper
More papers in Post-Print from HAL
Bibliographic data for series maintained by CCSD ().